Couldn't find what you looking for?

TRY OUR SEARCH!

I had the Mirena inserted in August 2006. The actual procedure was more uncomfortable than painful but every since I have had a rusty, hair gel like spotting that goes on and on and on and then before you know it, it stops for a day or two with my period following close behind.

Has anyone else had this spotting and been able to stop it? It is so aggravating havin to wear a pantyliner every single day and not knowing which days the spotting will be light or heavy on. I'm at the point where Im thinking of having it taken out but I want to wait until August 2007 so it will have been an entire year so I can see if there is any change.

I just dont understand after all these months why I am still having all this spotting.

If you know of any help, please, please share the wealth.

Loading...

I had that same thing happen, but I had my Mirena for 18 months, and the spotting did not stop..

Some women have this happen. It is happening because the hormones are thinning out your uterine lining so much that are bleeding. This thinning usually causes your period to end, but some women, like us, have the opposite effect and have CONSTANT bleeding.
Reply

Loading...

I am also having spotting after periods and I agree its irritating to wear a pantyliner all the time.It will be an year for me too next month. I also started chest pain on left side and pain in my right knee.I wonder if its related to mirena ???? My doc suggested me some estrogene but i really am not sure to start another harmone.
Reply

Loading...

I had the mirana in for about 4 years, I stopped getting my period all together about 2 years into it but the discharge never really left. Sometimes it was really thick and smelly and other times it was light and un-noticable. I wore a panty liner just about every other day.
Reply

Loading...

Me too. I have had it in for one year and have had continuous spotting. It was recommended to me because I am 43, and started having very heavy periods. Now, I'm left to question whether I deal with the daily annoyance or two days a month where I need a bathroom every hour???
Reply

Loading...

I've had the Mirena in for 19 months and had it reoved today. I had the dark spotting in place of the cycles I'm used to. I chose to wait just to see if it would resolve itself. However, it was constantly on my mond causing stress. I gained wait, was unable to lose more than 5 lbs at a time and when I lost a few pounds, I gained them back plus more. There was sensitivity to light pressure on my abdomin. I feel great about my decision to have it removed and am waiting now to see how my periods come again.
Reply

Loading...

Ive had the same problems. I dont normally get my period any more ive had it like once since i got the mirena in october and the rest of the time im getting spotting on and off its really annoying. sometimes when me and my husband fool around i get a little bleeding afterwards. Ive been getting pains in diff areas of my body to i didnt think that it had anything to do with my mirena until i read on here that some of you had that happen to you to. I just dont know if mirena is worth it it might be the best form of protection but i dont know its worth the spotting constantly i think id rather just have my period once a month that spot all month long. %-)
Reply

Loading...

I've had the same thing. Had my Mirena put in six months ago without any problems. My periods lightened up but there was no timing them. Over the past month it's been a constant spotting of some level of fluid. It's a pain to have to worry about it every single day as this isn't what I signed up for. My periods were never that bad but I didn't want to continue taking the pill after so many years. I tried the patch but it makes me nauseaus constantly. I'm going to see my physician to discuss the possible future out come. If it's going to continue to be the way it is ... I'll have it taken out! I'm over 45 and don't want anymore children but I would also prefer to have nature take it's course and not get my tubes tied etc. The only other side effects I've had are swollen/tender breasts which hasn't been a problem. I got the Mirena initially because of the advertisements of light periods that eventually go away!
Reply

Loading...

I have had my mirena for 7 months. 3 months ago was the last time I had intercourse and still was spotting, the same as some of you mentione, the brownish tinge. I went in to have my mierana check because of the spotting. My Dr. put me on Flagyl because she said I had developed a bacterial infection. The side effects I had from the Flagyl was horrible....My spotting did clear, for 5 days....

I had intercourse 2 days after after not seeing my BF for 3 months and now, here I am spotting again. It is so frustrating and putting a hinderance on my sexlife. I am calling today to have it removed. I'm tired of this!!!!
Reply

Loading...

Hi

I too have had the same problem. I have only had the MIrena for close to 3 months but have either been bleeding, spotting or the brown discharge you all talk about. I have taken up to 9 primulot tabs a day to stop it but that didn't work, I am now also taking the pill again to stop it but still to no avail. I had recently had an ultrasound which showed that it wasn't inserted high enough and they think that is the problem. I am having this rectified on Friday. I will post again after I see what happens. If nothing changes I will have it removed. Its more a pain in the arse than a help.
Reply

Loading...

I have had the same problem with Mirena, the spotting, now heavy bleeding for 1 1/2 weeks & constant pain (like labor). When I didn't have heavy bleeding, then it was spotting. I have only had this a month & a half, it was put in for heavy bleeding and PAINFULl periods, however, I am in more pain now than before. I see the dr next week, and I want this gone. Next option is a hysterectomy, which after this experience, I am READY to do!!
Reply

Loading...

%-) Wow...I had no idea! Here I was thinking I was the only woman going to the bathroom getting so upset from all this BROWN nasty discharge. I'm at that point where I'm so tired of it. I never know when it's coming or going. I haven't had a period but I have this brown discharge constantly. It will clear up for a few days and then I'm right back where I started. I got the IUD because I thought, "how great not to have to take a pill everyday" but now I kinda would love to start the pill again. Just to feel a little clean and a little normal again. I hate to have sex with my husband when I do have that discharge and it is so discouraging to him. I really think it's time to take it out.
Reply

Loading...

I'm so glad I found this page! I had mirena put in 11-17-09 after the birth of my son. Here it is march now and I am still bleeding. I made an appointment to have it removed next tuesday!! My concern is that I don't want to get pregnant....unfortunately my body cannot handle birth control because of all the hormones in it (which is why I thought mirena would work for me). Does anyone know if we are more fertile than normal after having mirena removed? Or has anyone gotten pregnant on accident soon after mirena? My hubby and I don't use condoms and I can't use birth control, but we would rather unintentionally get pregnant rather than have the bleeding from the mirena interfere with our lives. I'm not sure about all of you ladies but bleeding everyday has really impacted my life emotionally, mentally, and physically.
Reply

Loading...

I got online to see if there was anything listed about women having problems with Mirena and this is the first site I came to. I had mine inserted in December 2008 after the birth of our son. I intended to keep it for the full five years so that our children would at least be five years apart. When I originally got it inserted, I was in extreme pain afterwards and actually had to go back my pain pills from my c-section for a week. I also had very painful and heavy periods for three months afterwards. They were occuring every two weeks and I still had spotting every single day in between. Then, about two months ago I started having the same problem again. This time, it is a thick, brownish substance and smells horrible. Needless to say, it has put a damper on the love life! After reading the reviews here, I think I am going to have my doctor remove it this week. While we don't want to get pregnant again, I would rather feel more in control than I do now. I have had weight gain, loss over 31 pounds in 3 weeks (while trying to eat!) and its making me unhappy.

Does anyone else know of any others practical options? We are both in grad school, work f/t and are chasing a toddler so remembering to take a pill at the same time every day, just isn't going to work and we don't use condoms.

Any suggestions?
Reply

Loading...

I too have had constant spotting with the Mirena. I had it put in after my 3rd baby in September of 2009. Here I am 7 months later, April of 2010 and still constantly spotting. It's hindered my sex life greatly because I never know if it's going to be light or heavy and I noticed that my smell has changed greatly and sometimes it's absolutely foul and take a shower and clean myself and still find spraying a women's refresher. Plus I only have a few miracle days I'll have when I'm not spotting. I've noticed also that I am cramping much more than I was when I got a regular period and my moods are so up and down. I am on lexapro an anti depressant and Ferralat for Iron. I'm contemplating on having it removed and doing something else for contraception. I just hate taking pills and the mirena is so nice to forget about for 5 years. I'm thinking of getting my tubes tied since I have 3 kids, my fiancee and I are 24 and don't expect to have anymore... :'(
Reply

Loading...